Alert archive / Kentucky / Red Flag Warnings in 2012

Red Flag Warning 5, NWS Paducah, KY

June 28, 20124 states

NWS Paducah, KY issued this red flag warning at Jun 28, 2012, 2:28 AM CDT for 4 states. It took effect at Jun 28, 2012, 11:00 AM CDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2012, 2:28 AM CDT (07:28 UTC)
In effect from
Jun 28, 2012, 11:00 AM CDT
Expired
Jun 28, 2012, 11:53 AM CDT
In force
53 min
Issued by
NWS Paducah, KY
All 60 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3859 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WWUS83 KPAH 280728
RFWPAH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
228 AM CDT THU JUN 28 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
098-100-106>112-114-281530-
/O.UPG.KPAH.FW.A.0001.120628T1600Z-120629T0100Z/
/O.NEW.KPAH.FW.W.0005.120628T1600Z-120629T0200Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON-
WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
228 AM CDT THU JUN 28 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN
  KENTUCKY...SOUTHWEST INDIANA.

* WINDS...SOUTHWEST 10 TO 15 MPH.

* TIMING...PEAK FIRE DANGER WILL BE DURING THE AFTERNOON HOURS
  FROM MIDDAY TO ABOUT 5 PM.

* RELATIVE HUMIDITY...WILL BOTTOM OUT IN THE UPPER TEENS PERCENTILE
  DURING THE MID AFTERNOON HOURS.

* TEMPERATURES...WILL TOP OUT IN THE 103 TO 107 RANGE..NEAR ALL-TIME
  RECORDS...DURING THE MID AFTERNOON HOURS.

* IMPACTS...SEVERE TO EXTREME DROUGHT CONDITIONS...COMBINED WITH
  NEAR ALL-TIME RECORD TEMPERATURES...AND FORECAST WINDS NEAR 15
  MPH...WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS TODAY. DUE
  TO THE POTENTIAL FOR RAPID...EXPLOSIVE FIRE GROWTH...NUMEROUS
  BURN BANS ARE IN EFFECT THROUGHOUT THE QUAD STATE...AND THE MARK
  TWAIN FOREST IS CLOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
714 
WWUS83 KPAH 281653
RFWPAH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1153 AM CDT THU JUN 28 2012

...RED FLAG WARNING HAS BEEN CANCELED...

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
098-100-106>112-114-281800-
/O.CAN.KPAH.FW.W.0005.000000T0000Z-120629T0200Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON-
WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
1153 AM CDT THU JUN 28 2012

...RED FLAG WARNING IS CANCELED FOR THE QUAD STATE TODAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELED THE RED
FLAG WARNING. 

ALTHOUGH RELATIVE HUMIDITY AND FUEL MOISTURES ARE EXPECTED TO
REACH CRITICAL CRITERIA...SUSTAINED WINDS ACROSS THE REGION ARE
GENERALLY AT 10 KTS OR LESS...AND ARE NOT EXPECTED TO GET ANY
STRONGER. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Jun 27, 11:38 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 27, 11:38 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1138 PM CDT WED JUN 27 2012

.UPDATE...
ISSUED AT 1137 PM CDT WED JUN 27 2012

UPDATED FOR AVIATION FORECAST DISCUSSION.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 233 PM CDT WED JUN 27 2012

HEAT ADVISORY WILL BEGIN THURSDAY AND CONTINUE INTO THE LONG TERM
PORTION OF THE FORECAST (SUNDAY). UPPER RIDGE WILL BUILD OVER THE
AREA TONIGHT THROUGH THURSDAY...THEN SUPPRESS SOMEWHAT TO OUR
SOUTH AND EAST FRIDAY. LITTLE IN THE WAY OF CLOUD COVER. WILL
FOLLOW THE NAM MOS CLOSELY...AND TREND AWAY FROM GFS MOS. THE
GUIDANCE NUMBERS SEEN IN THE NAM (METMOS) ARE SOME OF THE HIGHEST
NUMBERS WE HAVE SEEN. WE HAVE TEMPERED THEM BY A COUPLE OF DEGREES
HERE AND THERE...BUT NOT BY TOO MUCH.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 233 PM CDT WED JUN 27 2012

THE UPPER LEVEL HIGH WILL REMAIN OVER THE SOUTHEAST UNITED STATES
THROUGH THE WEEKEND. VERY DRY AIR AND HOT SOUTHWEST WINDS WILL KEEP
TEMPERATURES IN THE 100 TO 105 DEGREE RANGE THROUGH THE WEEKEND AND
MOST LIKELY INTO THE FIRST PART OF NEXT WEEK.  GEM AND ECMWF KEEP
OUR REGION RAIN FREE THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK...BUT GFS TRIES TO GENERATE A SMATTERING OF QPF OVER THE REGION
SUNDAY NIGHT INTO MONDAY.  GFS HAS BEEN RUNNING TOO MOIST AND NOT
WARM ENOUGH...AND CONSENSUS IS TO LEAN HEAVILY TOWARD THE
ECMWF...THROUGH NOT QUITE AS WARM AS THE TEMPS IT HAS BEEN
GENERATING.  THIS MEANS NO RAIN IN SIGHT THROUGH THE FORECAST AND
VERY HOT.

WE WILL KEEP THE HEAT ADVISORY GOING THROUGH THE WEEKEND DUE TO
CONSISTENT DAILY AMBIENT TEMPERATURES AT OR ABOVE 100 DEGREES.  THE
ADVISORY MAY BE EXTENDED INTO NEXT WEEK...BUT WE WILL WAIT TO SEE IF
MODEL TEMPERATURES/TRENDS WILL DEFINITELY KEEP US ABOVE THE CENTURY
MARK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1137 PM CDT WED JUN 27 2012

HIGH PRESSURE CENTERED TO OUR EAST TODAY...WILL SHIFT SOUTH OVER
THE NEXT 24 HOURS...AS A FRONT TO OUR NORTH TRIES TO MOVES SOUTH.
THIS WILL CREATE A LITTLE MORE WIND AT OUR TAFS SITES FOR
THURSDAY. C0ULD EVEN SEE A FEW GUSTS TO 15 KTS ESPECIALLY OVER
KEVV/KOWB. WINDS SHOULD BE LIGHT TONIGHT AND THURSDAY EVENING HOWEVER.
CLOUD COVER IS EXPECTED TO BE NIL.

&&

.FIRE WEATHER...
ISSUED AT 233 PM CDT WED JUN 27 2012

THE FIRE WEATHER WATCH HAS BEEN CANCELLED. THOUGH FUELS AND
HUMIDITY WILL EASILY REACH CRITICAL LEVELS...WINDS WILL STAY BELOW
CRITERIA ON THURSDAY. AFTER CONTACTING OUR LAND MANAGEMENT
AGENCIES...A RED FLAG WARNING IS NOT NEEDED. THOUGH GRASS FIRES
ARE OCCURRING...LACK OF WIND IS ALLOWING THESE FIRES TO BE KEPT
UNDER CONTROL. FIRE DANGER WILL BE KEPT AT THE ELEVATED CATEGORY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY FROM 1 PM THURSDAY TO 7 PM CDT SUNDAY FOR
     ILZ075>078-080>094.

MO...HEAT ADVISORY FROM 1 PM THURSDAY TO 7 PM CDT SUNDAY FOR MOZ076-
     086-087-100-107>112-114.

IN...HEAT ADVISORY FROM 1 PM THURSDAY TO 7 PM CDT SUNDAY FOR INZ081-
     082-085>088.

KY...HEAT ADVISORY FROM 1 PM THURSDAY TO 7 PM CDT SUNDAY FOR
     KYZ001>022.

&&
Hazardous weather outlook, Jun 27, 2:35 PM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT WED JUN 27 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
235 PM CDT WED JUN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PROLONGED PERIOD OF EXTREME HEAT IS FORECAST THURSDAY THROUGH
SUNDAY. HEAT INDEX VALUES...ALONG WITH ACTUAL TEMPERATURES...WILL
MAX OUT BETWEEN 100 AND 108 EACH AFTERNOON. A HEAT ADVISORY REMAINS
IN EFFECT FOR THURSDAY THROUGH SUNDAY. SEE THE ADVISORY FOR DETAILS.
THERE IS A GOOD CHANCE THE HEAT WILL PERSIST INTO NEXT WEEK AS WELL.

AN ELEVATED FIRE DANGER WILL CONTINUE...GIVEN THE SEVERE DROUGHT AND
LOW RELATIVE HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Kentucky, 2012Red Flag Warnings in Illinois, 2012Red Flag Warnings in Missouri, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.